Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

High pulse rate, irregular heart beat. Changed medication from atenolol to metoprolol. EKG exam done, high resting pulse. Due to low testosterone levels?

About 6 months ago I began to have a rapid heart beat, and some irregular heart beats. I went to the Cardiologist , had an EKG and his exam. He changed one of my medications from Atenolol to Metoprolol . Instead of my heart rate being my normal (for MANY years) about 60 - 64 at rest, it runs in the 80s. At 81 years of age, and what seems to be low testosterone, is there a connection?
Asked On : Thu, 12 Jul 2012
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist, Interventional 's  Response
Hello and welcome

Normally these drug like atenolol and metoprolol are in a group of betablocker. But when it comes for rhythm control its better with metoprolol. usually there is a very less effect on testosterone level. In my opinion you should continue with metoprolol. If youhave any other sexual issue you can consult your cardiologist.

Thanking you for your query

Wish you a healthy heart
Answered: Fri, 25 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor